Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online
Ask a Urologist   »  

Taking amoxicillin for UTI. Experiencing tingling feeling in rectum. What is causing this?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
Hi- I am a female. 22 years old and fighting a uti with amoxicilliN. today is my 3rd day of treatment and I have come to experience a tingling feeling in my rectum, it is almost as though something is moving (sorry for being graphic). However, I am concerned and would like to know whether it has anything to do with my uti. I'm suspecting either that or pinworms. I hope you will be able to nail it down for me a bit and give me an idea of what it might be based on my symptoms. Other than the tingling, I feel fine. Maybe a bit of gas/bloating but that's all.
Posted Mon, 25 Feb 2013 in Urinary and Bladder Problems
Answered by Dr. Aarti Abraham 34 minutes later
Thanks for your query.
Based on your symptoms, the first diagnosis that comes to mind is worm infestation, particularly your sensation of something moving.
Nailing it down is only possible on examining the area, and appropriate swabs and tests for worms. I am sure you understand that.
Also, amoxicillin itself is known to cause tingling in certain areas of the body, and the gas / gloating also is antibiotic related.
Moreover, anal dryness, or mild infections also present with tingling in the rectal area.
A minor fissure, or haemorrhoids also could do this.
As is clear, you need to see your doctor if this sensation persists, for a thorough examination and appropriate testing and treatment.
Take care and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor